Wednesday, January 23, 2008

Side Effects~Update

When I went to the doctor last Wednesday my blood pressure was close to perfect at 118/80. When the doctor said she wanted to start me on Effexor I told her that I was a little concerned because when I took it in 2002 it really raised my blood pressure. She insisted that it wouldn't. I should have listened to my gut feeling about Effexor.

Today I had the nurse take my blood pressure because I was curious as to what it was. Get this, it was 158/112!!! The nurse was very concerned and I told her about the meds and she told me to call my doctor ASAP because it was obvious that the Effexor was causing the high blood pressure.

It got me thinking and now all the sickness I have been feeling this past week all make sense now. I have had the following:

*Upset stomach
*Dizziness
*Feeling very tired
*Horrible headaches
*Blurred vision (this just started yesterday)

I put a call into the doctor and I am waiting to hear from her. I was suppose to double my dose tonight, so I am thankful that I did have the nurse check my blood pressure because I hate to see what doubling the dose would have done.

The one thing that sucks is I was really starting to feel better. I have had this amazing calmness about me, I am thinking more clearly and I have more energy.

I just hope the next med she puts me on will work as well in calming me down as Effexor did.

*Update*
The doctor put me on Lexapro and we'll see how it goes. I am happy that I work with 3 RN's and I can have my blood pressure checked on a daily basis.

5 comments:

SassyFemme said...

Thank goodness you had it checked!

Kerry said...

I have used Lexapro and did not have trouble with my blood pressure. I am sensitive to meds raising my bllod pressure so I understand.

Lynilu said...

EEEEEE-Yike! Wow, I'm glad you had her check it! When we talked the other night, I didn't think about the blood pressure causing some of that stuff!! Duh. Sorry.

Yeah, I'm hoping for a better med this time around! Whew!

yankeegirl said...

I'm glad you got your BP checked before you changed your dosage!
I used Lexapro before and it didn't affect my pressure either.
((hugs))

Patti said...

Yes girlie keep an eye on that blood pressure! I am getting ready to have my doc switch me from Paxil to something else or do a slow wean off the meds.